Alert archive / North Carolina / High Wind Warnings in 2018
High Wind Warning 1, NWS Raleigh, NC
NWS Raleigh, NC issued this high wind warning at Mar 2, 2018, 3:52 AM EST for 15 counties in North Carolina. It took effect at Mar 2, 2018, 4:00 AM EST. It was in force for 17 hr. 37 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 2, 2018, 3:52 AM EST (08:52 UTC)
- In effect from
- Mar 2, 2018, 4:00 AM EST
- Expired
- Mar 2, 2018, 9:11 PM EST
- In force
- 17 hr
- Issued by
- NWS Raleigh, NC
Counties Alamance County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Nash County, NC, Orange County, NC, Person County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 50 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 4:14 AM EST | NON-TSTM WND DMG | 2 Se Sharpsburg, NC | TREE DOWN ON TOWN CREEK ROAD NEAR SHARPSBURG. |
| Mar 2, 5:07 AM EST | NON-TSTM WND DMG | 4 Ssw Bailey, NC | TREE DOWN AT BUNN ROAD AND EATCHEL CT. |
| Mar 2, 5:23 AM EST | NON-TSTM WND DMG | 1 Ne Kenly, NC | TREE DOWN AT BLACK WALNUT ROAD AND 301 SOUTH. |
| Mar 2, 5:52 AM EST | NON-TSTM WND GST 41 | 3 Ne Youngsville, NC | |
| Mar 2, 7:05 AM EST | NON-TSTM WND DMG | Gibsonville, NC | TREE DOWN ON A HOME AT 700 HAWTHORN RIDGE ROAD. . |
| Mar 2, 7:40 AM EST | NON-TSTM WND GST 53 | 1 Wsw Rosemary, NC | 46 KT GUST REPORTED AT HALIFAX COUNTY AIRPORT. |
| Mar 2, 7:45 AM EST | NON-TSTM WND DMG | Scotland Neck, NC | TREES DOWN ON POWER LINES IN SCOTLAND NECK. |
| Mar 2, 7:53 AM EST | NON-TSTM WND DMG | 3 Sw Lucama, NC | TREE DOWN AT 8077 HARREL STORE RD IN KENLY. |
| Mar 2, 8:00 AM EST | NON-TSTM WND DMG | 4 E Lake Gaston, NC | LARGE TREE BLOWN DOWN ONTO A HOUSE. WILDWOOD POINT SUBDIVISION. NO INJURIES. |
| Mar 2, 8:09 AM EST | NON-TSTM WND DMG | 5 Wnw Nashville, NC | TREE ON POWER LINES ON PLEASANT GROVE CHURCH ROAD IN NASHVILLE. |
| Mar 2, 8:30 AM EST | NON-TSTM WND DMG | 2 Ne Raleigh, NC | MEDIA REPORTS TREES DOWN ON POWER LINES ON QUAIL RIDGE DRIVE IN RALEIGH. |
| Mar 2, 8:30 AM EST | NON-TSTM WND DMG | 7 Nnw Enfield, NC | TREE DOWN ON I-95 AT MILE MARKER 160. |
| Mar 2, 8:31 AM EST | NON-TSTM WND DMG | 3 Nne Dortches, NC | TREE DOWN ON I-95 AT MILE MARKER 144. |
| Mar 2, 8:40 AM EST | NON-TSTM WND DMG | 1 Ne Weldon, NC | TREES DOWN IN WELDON. |
| Mar 2, 8:45 AM EST | NON-TSTM WND DMG | 4 Wsw Rural Hall, NC | TREES IN ROADWAY. |
| Mar 2, 8:53 AM EST | NON-TSTM WND DMG | 3 Sw Lucama, NC | TREE DOWN AT 8120 HARREL STORE RD IN KENLY. |
| Mar 2, 9:05 AM EST | NON-TSTM WND DMG | 1 Nnw Roanoke Rapids, NC | TREES DOWN IN ROANOKE RAPIDS WITH SOME POWER OUTAGES. |
| Mar 2, 9:24 AM EST | NON-TSTM WND DMG | 5 Nne Kenly, NC | TREE DOWN ON I-95 SB AT MILE MARKER 110. |
| Mar 2, 9:30 AM EST | NON-TSTM WND DMG | 3 Sw Speed, NC | TREE DOWN AT 122 NORTH AND DICKENS ROAD IN TARBORO. |
| Mar 2, 9:34 AM EST | NON-TSTM WND DMG | 3 Se Donnaha, NC | TREES BLOWN DOWN ACROSS THE ROADWAY. |
| Mar 2, 9:45 AM EST | NON-TSTM WND DMG | 3 Nnw Spring Hope, NC | TREE DOWN ON CHANTILLY ROAD IN SPRING HOPE. |
| Mar 2, 9:46 AM EST | NON-TSTM WND DMG | 1 Nnw Oxford, NC | SEVERAL TREES DOWN ACROSS MULTIPLE ROADWAYS IN GRANVILLE CO. |
| Mar 2, 9:48 AM EST | NON-TSTM WND DMG | 2 Ssw South Henderson, NC | 2 TREES DOWN ACROSS ROADWAY AT LYNNBANK RD. IN HENDERSON. |
| Mar 2, 9:50 AM EST | NON-TSTM WND DMG | Warrenton, NC | MULTIPLE TREES DOWN ACROSS SEVERAL ROADWAYS ACROSS WARREN CO. POWER OUTAGE IN WARRENTON EARLIER THIS MORNING IMPACTED SHERRIFF'S DEPT. |
| Mar 2, 9:52 AM EST | NON-TSTM WND DMG | Louisburg, NC | SEVERAL TREES DOWN ACROSS MULTIPLE ROADWAYS IN FRANKLIN CO. POWER OUTAGES REPORTED IN BOTH LOUISBURG AND YOUNGSVILLE THIS MORNING. |
| Mar 2, 10:03 AM EST | NON-TSTM WND DMG | 5 Nw High Point, NC | TREES BLOWN DOWN ACROSS ROADWAY. |
| Mar 2, 10:07 AM EST | NON-TSTM WND DMG | 2 Ene Walkertown, NC | TREES BLOWN DOWN ACROSS THE ROADWAY. |
| Mar 2, 10:14 AM EST | NON-TSTM WND DMG | 2 Ne Donnaha, NC | TREES AND POWER LINES DOWN. |
| Mar 2, 10:15 AM EST | NON-TSTM WND DMG | 3 N Sedge Garden, NC | TREES BLOWN DOWN ACROSS THE ROADWAY. |
| Mar 2, 10:16 AM EST | NON-TSTM WND DMG | Cary, NC | CARY FD HAS CLOSED ROAD AT W. CHATHAM ST. AND HIGH HOUSE RD. DUE TO TREES AND POWER LINES DOWN ACROSS THE ROAD. |
| Mar 2, 1:00 PM EST | NON-TSTM WND DMG | 1 Sw Burlington, NC | TREE DOWN ON TRAIL ONE IN BURLINGTON. |
| Mar 2, 1:00 PM EST | NON-TSTM WND DMG | 1 W Burlington, NC | TREE DOWN ON COUNTRY CLUB DRIVE AND CHURCH ST IN BURLINGTON. |
| Mar 2, 1:23 PM EST | NON-TSTM WND DMG | 4 Sse Summerfield, NC | MULTIPLE TREES DOWN NORTHWEST OF GREENSBORO BETWEEN GSO AIRPORT AND LAKE BRANDT. |
| Mar 2, 2:53 PM EST | NON-TSTM WND DMG | 1 Sse Roxboro, NC | WIND GUSTS RESULTED IN NUMEROUS TREES DOWN ACROSS THE COUNTY, WITH AT LEAST 6 TREES REPORTED DOWN WITHIN THE COMMUNITY OF ROXBORO. FALLING TREES DAMAGED TWO VEHICLES AND A HOME WITHIN THE COUNTY, PRODUCING AN UNKNOWN AMOUNT OF DAMAGE. |
| Mar 2, 3:00 PM EST | NON-TSTM WND DMG | 1 Sw Chapel Hill, NC | WIND GUSTS DOWNED A DOZEN TREES ACROSS PARTS OF ORANGE COUNTY, INCLUDING SEVERAL UTILITY POLES WITHIN THE COMMUNITY OF CHAPEL HILL. |
| Mar 2, 3:04 PM EST | NON-TSTM WND DMG | 2 Sse Raleigh, NC | WIND GUSTS RESULTED IN NUMEROUS TREES DOWN ACROSS THE COUNTY, WITH SEVERAL POWER OUTAGES ALSO REPORTED. |
| Mar 2, 3:08 PM EST | NON-TSTM WND DMG | 1 Ne Durham, NC | WIND GUSTS BROUGHT DOWN ANYWHERE FROM 12 TO 15 TREES ACROSS DURHAM COUNTY, TEMPORARILY CLOSING NUMEROUS ROADWAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
755 WWUS72 KRAH 020852 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 352 AM EST Fri Mar 2 2018 ...STRONG, POTENTIALLY DAMAGING WINDS WILL OCCUR THROUGH EARLY THIS EVENING ACROSS CENTRAL NC... .A Nor'easter will rapidly intensify just offshore of the northern Mid Atlantic coast today. The circulation around this deep low and an area of high pressure building in from the central U.S will result in very strong winds across central NC today through early this evening. NCZ007>011-021>028-041-043-022200- /O.UPG.KRAH.WI.Y.0002.180302T1200Z-180303T0300Z/ /O.NEW.KRAH.HW.W.0001.180302T0900Z-180303T0300Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Wake-Wilson- Including the cities of Bushy Fork, Concord, Roxboro, Surl, Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, Afton, Warrenton, Lake Gaston, Roanoke Rapids, Pfafftown, Stanleyville, Winston-Salem, Greensboro, Lake Townsend, High Point, Burlington, Graham, Chapel Hill, Carrboro, Bethesda, Durham, Research Triangle, Pilot, Ingleside, Louisburg, Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, Spring Hope, Rocky Mount, Raleigh, Cary, New Hope, and Wilson 352 AM EST Fri Mar 2 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... The National Weather Service in Raleigh has issued a High Wind Warning, which is in effect until 10 PM EST this evening. * WINDS...Northwest 15 to 25 mph with frequent gusts 35 to 45 mph. Isolated wind gusts 50 to 60 mph are possible. * TIMING...The strongest wind gusts are expected from mid morning through late afternoon across the northern Piedmont, and through early evening across the northern coastal plain. * IMPACTS...Strong winds of this magnitude will blow down large tree limbs, shallow rooted or diseased trees, and power lines. Numerous power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Expect numerous power outages due to downed trees and power lines. Operators of high profile vehicles will encounter periods of driving difficulty. && $$ NCZ038>040-042-073>078-083>086-088-089-022200- /O.EXT.KRAH.WI.Y.0002.180302T0900Z-180303T0300Z/ Davidson-Randolph-Chatham-Johnston-Stanly-Montgomery-Moore-Lee- Harnett-Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- Including the cities of Lexington, Thomasville, Asheboro, Ulah, Archdale, Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, Smithfield, Clayton, Flowers, Selma, Benson, Coats Crossroads, Albemarle, Plyler, Troy, Biscoe, Mount Gilead, Pekin, Badin Lake, Eldorado, Southern Pines, Pinehurst, Aberdeen, Eagle Springs, Seven Lakes, Cumnock, Gum Springs, Sanford, Tramway, Dunn, Anderson Creek, Timberlake, Duncan, Erwin, Angier, Lillington, Goldsboro, Wadesboro, Polkton, Rockingham, Hamlet, East Rockingham, Laurel Hill, Laurinburg, Antioch, Ashley Heights, Raeford, Rockfish, Silver City, Fayetteville, Fort Bragg, and Clinton 352 AM EST Fri Mar 2 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...Northwest 15 to 25 mph with gusts 35 to 45 mph. * TIMING...The strongest wind gusts expected from mid morning through sunset. * IMPACTS...Strong winds will blow down large tree limbs, a few trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 31 to 39 mph for more than an hour, or frequent wind gusts between 40 to 50 mph, are expected. Winds of this magnitude are capable of knocking down trees, particularly old or weakened ones, and can make driving difficult, especially for high profile vehicles. && $$
2 follow-up statements
228 WWUS72 KRAH 021715 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 1215 PM EST Fri Mar 2 2018 ...STRONG DAMAGING WINDS WILL OCCUR THROUGH EARLY THIS EVENING ACROSS CENTRAL NC... .A Nor'easter will continue to intensify just offshore of the northern Mid Atlantic coast today. The circulation around this deep low and an area of high pressure building in from the central U.S will result in very strong winds across central NC today through early this evening. NCZ007>011-021>028-041-043-030300- /O.CON.KRAH.HW.W.0001.000000T0000Z-180303T0300Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Wake-Wilson- Including the cities of Bushy Fork, Concord, Roxboro, Surl, Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, Afton, Warrenton, Lake Gaston, Roanoke Rapids, Pfafftown, Stanleyville, Winston-Salem, Greensboro, Lake Townsend, High Point, Burlington, Graham, Chapel Hill, Carrboro, Bethesda, Durham, Research Triangle, Pilot, Ingleside, Louisburg, Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, Spring Hope, Rocky Mount, Raleigh, Cary, New Hope, and Wilson 1215 PM EST Fri Mar 2 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...Sustained northwest winds of 15 to 25 mph with frequent gusts 35 to 45 mph are expected. Isolated wind gusts of 50 to 60 mph are possible. * TIMING...The strongest wind gusts will continue through late afternoon across the northern Piedmont, and through early evening across the northern coastal plain. * IMPACTS...Strong winds of this magnitude will blow down large tree limbs, shallow rooted or diseased trees, and power lines. Numerous power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Expect numerous power outages due to downed trees and power lines. Operators of high profile vehicles will encounter periods of driving difficulty. && $$ NCZ038>040-042-073>078-083>086-088-089-030300- /O.CON.KRAH.WI.Y.0002.000000T0000Z-180303T0300Z/ Davidson-Randolph-Chatham-Johnston-Stanly-Montgomery-Moore-Lee- Harnett-Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- Including the cities of Lexington, Thomasville, Asheboro, Ulah, Archdale, Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, Smithfield, Clayton, Flowers, Selma, Benson, Coats Crossroads, Albemarle, Plyler, Troy, Biscoe, Mount Gilead, Pekin, Badin Lake, Eldorado, Southern Pines, Pinehurst, Aberdeen, Eagle Springs, Seven Lakes, Cumnock, Gum Springs, Sanford, Tramway, Dunn, Anderson Creek, Timberlake, Duncan, Erwin, Angier, Lillington, Goldsboro, Wadesboro, Polkton, Rockingham, Hamlet, East Rockingham, Laurel Hill, Laurinburg, Antioch, Ashley Heights, Raeford, Rockfish, Silver City, Fayetteville, Fort Bragg, and Clinton 1215 PM EST Fri Mar 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...Sustained northwest winds of 15 to 25 mph with gusts 35 to 40 mph are expected. * TIMING...The strongest wind gusts will continue through the late afternoon. * IMPACTS...Strong winds will blow down large tree limbs, a few trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 31 to 39 mph for more than an hour, or frequent wind gusts between 40 to 50 mph, are expected. Winds of this magnitude are capable of knocking down trees, particularly old or weakened ones, and can make driving difficult, especially for high profile vehicles. && $$
827 WWUS72 KRAH 030211 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 911 PM EST Fri Mar 2 2018 .The flow, between a strong cyclone drifting away from the northern middle Atlantic coast and high pressure building in from the upper Midwest, will maintain breezy to windy conditions at times through Saturday. NCZ007>011-021>028-041-043-030315- /O.CAN.KRAH.HW.W.0001.000000T0000Z-180303T0300Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Wake-Wilson- Including the cities of Bushy Fork, Concord, Roxboro, Surl, Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, Afton, Warrenton, Lake Gaston, Roanoke Rapids, Pfafftown, Stanleyville, Winston-Salem, Greensboro, Lake Townsend, High Point, Burlington, Graham, Chapel Hill, Carrboro, Bethesda, Durham, Research Triangle, Pilot, Ingleside, Louisburg, Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, Spring Hope, Rocky Mount, Raleigh, Cary, New Hope, and Wilson 911 PM EST Fri Mar 2 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Raleigh has cancelled the High Wind Warning. It will remain windy at times through Saturday, with occasional gusts between 30 and 40 mph, but the frequency and magnitude of those gusts will be less than their peak overnight and Friday, and short of Advisory and Warning criteria. $$ NCZ038>040-042-073>078-083>086-088-089-030315- /O.CAN.KRAH.WI.Y.0002.000000T0000Z-180303T0300Z/ Davidson-Randolph-Chatham-Johnston-Stanly-Montgomery-Moore-Lee- Harnett-Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- Including the cities of Lexington, Thomasville, Asheboro, Ulah, Archdale, Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, Smithfield, Clayton, Flowers, Selma, Benson, Coats Crossroads, Albemarle, Plyler, Troy, Biscoe, Mount Gilead, Pekin, Badin Lake, Eldorado, Southern Pines, Pinehurst, Aberdeen, Eagle Springs, Seven Lakes, Cumnock, Gum Springs, Sanford, Tramway, Dunn, Anderson Creek, Timberlake, Duncan, Erwin, Angier, Lillington, Goldsboro, Wadesboro, Polkton, Rockingham, Hamlet, East Rockingham, Laurel Hill, Laurinburg, Antioch, Ashley Heights, Raeford, Rockfish, Silver City, Fayetteville, Fort Bragg, and Clinton 911 PM EST Fri Mar 2 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Raleigh has cancelled the Wind Advisory. It will remain breezy to windy at times through Saturday, with occasional gusts up to 35 mph, but the frequency and magnitude of those gusts will be less than their peak overnight and Friday, and short of Advisory and Warning criteria. $$ MWS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this high wind warning went out at Mar 2, 3:25 AM EST, 27 minutes earlier.
Area forecast discussion, Mar 2, 3:25 AM EST, 27 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 325 AM EST Fri Mar 2 2018 .SYNOPSIS... Very windy conditions expected today as an area of low pressure strengthens off the northern Mid Atlantic coast. Cool high pressure will build into central NC for the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 325 AM Friday... Main adjustment to the near term forecast was to introduce a High Wind Warning for sections of the northern Piedmont-northern coastal plain, and to start the warning/wind advisory a couple of hours sooner than earlier thinking. A deepening area of low pressure off the northern Mid Atlantic coast already being felt across sections of central NC and southern VA with wind gusts 35-40 mph already being reported at such places as Danville, Greensboro, Roxboro, and Roanoke Rapids. The sfc low forecast to deepen another 10-14mb between 08Z-18Z. Forecast model soundings have been fairly consistent depicting momentum transfer near the surface on the order of 35-45 kts with the higher values depicted north and northeast of RDU. Thus, expect the gusts to increase substantially shortly after sunrise as mixing ensues. Expect frequent gusts between 35 and 45 mph across the region with the higher gusts anticipated across the counties with gusts 50-55 mph probable close to the VA border and into our northern coastal plain. While not expecting gusts in the Triad and Triangle regions to meet specified high wind warning criteria, believe societal impacts in the form of downed trees and numerous scattered power outages warrant the necessity for a warning. Temperatures at 08Z a few degrees warmer than forecast. In addition, bulk of temperature guidance have warmed a couple of degrees from earlier model runs. While substantial low level cold air advection expected today, warmer than expected start and possible slight offset of cold air advection from downslope component suggest that max temps today need to be adjusted up a few degrees from the previous forecast, with highs ranging from the mid-upper 50s north to the lower 60s south. Tonight, blustery conditions will persists especially east of highway 1 as the sfc low offshore gradually pulls away to the east- ne. Wind gusts 25-30 mph still expected through late evening across the coastal plain, with gusts 18-25 mph still probable elsewhere. Continued low level cold air advection will aid to send temperatures down into the upper 20s-lower 30s. When the wind is factored in, wind chill values in the low-mid 20s expected overnight. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... As of 325 AM Friday... Continued blustery conditions Saturday due to the pressure difference between the deep low offshore of the Mid Atlantic, and an area of high pressure over the Great Lakes/lower OH Valley. Subsidence will maintain clear skies, except over our far northern coastal plain where clouds streaming off of Chesapeake Bay should occur. It will feel cooler thanks to the wind and the dry air mass. Max temps generally in the mid-upper 50s, with lower 50s across the far north. Pressure gradient will still exists over our region Saturday night. This mixing will aid to prevent the near surface atmosphere to realize full cooling potential. It will still be cold, though, with min temperatures by early Sunday in the 30-35 degree range. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 210 PM Thursday... Central NC will remain under northwest flow aloft as the upper low continues to migrate eastward over the Atlantic and the sub-tropical ridge builds northward into the deep south and Midwest Saturday and Sunday. The persistent subsidence will result in clear skies and dry weather across the area through the weekend. At the surface, Central NC will be sandwiched between the low over the Atlantic and the Canadian high diving southward through the OH and TN river valleys into the deep south. As a result of the strong pressure gradient between the two features, expect winds to be fairly strong and gusty again on Saturday, though not as strong as Friday. The pressure gradient will finally begin to relax as the high begins to push eastward over the Mid-Atlantic, with gusts abating Saturday night into Sunday. Another surface low will develop off the Rockies Sunday night, with the developing attendant cold front strengthening as the system progresses eastward through the Midwest. Aloft, the open trough digging into the Northern Plains on Sunday will likely become a cutoff low on Monday as it moves eastward. The low should remain cutoff as it dives further southeast toward the Mid-Atlantic. A cool and wet period is in store Tuesday into early Wednesday as this system moves through the Mid-Atlantic states. Fair weather returns later Wednesday into Thursday in a dry northwesterly flow. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... As of 130 AM Friday... VFR parameters expected across central NC through the weekend. There will be an aviation hazard in the form of very windy conditions through Saturday as an area of low pressure strengthens off the Mid Atlantic coast. NW winds later this morning will increase to around 16-21kts with frequent gusts 30-40kts. An isolated 50 kts gust cannot be ruled out, especially north-northeast of KRDU and KRWI. The strongest gusts should occur between 13Z-22Z. Gusts overnight into the first half of Saturday will range between 22-30kts. Much lighter winds anticipated Saturday night into Sunday. The next chance for sub VFR parameters, primarily in the form of low ceilings, is expected Tuesday into Tuesday night as an area of low pressure and attendant sfc cold front affects the region. && .RAH WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 PM EST this evening for NCZ038>040-042- 073>078-083>086-088-089. High Wind Warning until 10 PM EST this evening for NCZ007>011- 021>028-041-043. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...KC/Franklin AVIATION...WSS
Hazardous weather outlook, Mar 1, 6:15 PM EST, 9 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 615 PM EST Thu Mar 1 2018 NCZ007>011-021>028-038>043-073>078-083>086-088-089-022315- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 615 PM EST Thu Mar 1 2018 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM EST FRIDAY... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
High Wind Warnings in North Carolina, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.